Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 253, NWS Fort Worth, TX

June 27, 2007Rains County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 27, 2007, 8:44 PM CDT for Rains County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 8:44 PM CDT (01:44 UTC)
Expired
Jun 27, 2007, 10:15 PM CDT
In force
91 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Rains County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 280145
FFWFWD
TXC379-280315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RAINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 1015 PM CDT

* AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR EMORY...MOVING EAST AT 15
  MPH. 1 TO 2 INCHES OF RAIN COULD FALL FROM THIS ACTIVITY AS IT 
  MOVES ACROSS RAINS COUNTY. 

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFFECT...
  EMORY THROUGH 915 PM CDT...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3297 9596 3286 9596 3277 9587 3272 9562
      3298 9567

$$
2 follow-up statements
000 
WGUS74 KFWD 280215
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED JUN 27 2007

TXC379-280315-
RAINS TX-
914 PM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
RAINS COUNTY...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING.  THIS 
STORM WAS LOCATED NEAR EMORY...MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECY...  
  EMORY THROUGH 930 PM CDT...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3298 9593 3285 9593 3277 9587 3272 9562
      3298 9567

$$
000 
WGUS74 KFWD 280311
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT WED JUN 27 2007

TXC379-280321-
RAINS TX-
1011 PM CDT WED JUN 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR RAINS
COUNTY...

ADDITIONAL RAIN IS POSSIBLE OVERNIGHT...REMAIN CAUTIOUS AND VIGILANT.

LAT...LON 3298 9593 3285 9593 3277 9587 3272 9562
      3298 9567

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:15 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 6:15 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED JUN 27 2007

.AVIATION...
615 PM CDT

UPPER LOW WILL PERSIST THROUGHOUT TAF PERIOD...WITH DIURNAL
VARIATION IN PRECIP PATTERNS PROVIDING SOME PRECISION IN TIMING.
CURRENT ROUND OF CONVECTION IN METROPLEX WILL COME TO AN END
SHORTLY...WITH CENTRAL TEXAS STORMS AFFECTING METRO TAF SITES DURING
THE EVENING. AGREE WITH ZFW THAT SHEAR AXIS TO THE WEST WILL LIKELY
BE THE FOCUS FOR NOCTURNAL CONVECTION LATE TONIGHT...WHICH SHOULD
REMAIN TO THE WEST. WITH CONSIDERABLY LESS DAYTIME CONVECTION...THIS
TROPICAL FEATURE IS LIKELY TO BE RECHARGED FOR CORE RAINS LATE
TONIGHT. MAY CARRY VCTS/VCSH OR TEMPO -RA...BUT EXPECT MAIN EVENT
FOR TAF SITES TO BE THROUGH MID EVENING. EXPECT AFTERNOON CONVECTION
ONCE AGAIN ON THURSDAY. 25

&&

.CLIMATE...
615 PM CDT

JUNE 2007 RANKS AMONG WETTEST ON RECORD

DALLAS/FORT WORTH

   1   11.58   1928
   2   10.49   2004
   3   10.21*  2007
   4    8.75   1989
   5    7.85   1981

WACO

   1   12.06   1961
   2   10.55   1927
   3   10.21   1938
   4    9.89   1919
   5    8.13*  2007

  * THROUGH JUNE 27 AT 615 PM

&&

.PREV DISCUSSION...
300 PM CDT

...FLASH FLOOD WATCH EXTENDED THROUGH THURSDAY NIGHT...

VERY NICE VIS SAT LOOP SHOWING UPPER LOW SPINNING OVER SOUTHWEST
OKLAHOMA NEAR HOBART. THE UPPER LOW IS EXPECTED TO SHEAR OUT LATE
TONIGHT WITH PART OF IT MERGING INTO EASTERN CANADA TROUGH AND
LEAVING THE REMAINDER OVER WRN OKLAHOMA/TEXAS. THIS WEAKEST ALOFT
SEPARATES TWO HIGH PRESSURE CELLS...ONE OVER THE DESERT SOUTHWEST
AND THE OTHER OVER THE SOUTHEASTERN STATES. MODELS CONTINUE TO KEEP
THE SHEAR ZONES OVER THE REGION THROUGH FIRST HALF OF NEXT WEEK AS
THE ZONE TILTS WEST TO EAST AND SLIDES DOWN INTO THE HILL COUNTRY
AND CENTRAL TEXAS BY WEDNESDAY.

AGAIN WE EXPECT SOME ROUNDS OF HEAVY RAINFALL OVER THE NEXT 36
HOURS...HOPEFULLY NOT A SEVERE AS MARBLE FALLS OR HOOD COUNTY
LATE THIS AFTERNOON AND EVENING...CONVECTION WILL FAVOR AREAS WEST
AND EAST OF THE I-35 CORRIDOR. WE WILL REMAIN UNSTABLE WITH PWATS
AROUND 2 INCHES THROUGH SATURDAY...THEN PWATS COMES DOWN TO 1.5
FIRST OF NEXT WEEK.

EXPECT SLIGHTLY LESS CONVECTION OVER THE WEEKEND AS THE SHEAR ZONE
LOSSES SOME OF ITS ENERGY...BUT SOME HEAVY RAIN PRODUCERS ARE STILL
POSSIBLE THROUGH SUNDAY. LOWER POPS EVEN MORE MONDAY THROUGH
WEDNESDAY AS THE ZONES SLIDES SOUTH OF THE CWA.

BELOW NORMAL HIGHS THROUGH SATURDAY DUE TO CLOUD COVER AND
RAINFALL...THEN WARMER AFTERWARD. LOWS RETURNING TO NORMAL BY
MONDAY.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  84  70  86  72 /  70  60  40  40  40
WACO, TX              72  86  70  87  72 /  70  60  40  30  40
PARIS, TX             71  84  71  87  70 /  50  50  40  40  40
DENTON, TX            70  83  69  85  70 /  70  60  40  40  40
MCKINNEY, TX          69  83  69  85  70 /  70  60  40  40  40
DALLAS, TX            72  84  71  87  72 /  70  60  40  40  40
TERRELL, TX           69  84  71  87  71 /  60  50  40  40  40
CORSICANA, TX         74  86  72  88  72 /  60  40  30  30  30
TEMPLE, TX            71  86  71  85  72 /  70  60  40  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

26/25/82
06/09/79/92/91
Hazardous weather outlook, Jun 27, 3:45 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED JUN 27 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
FRIDAY MORNING.

WEAK LIFT AND ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH AN UPPER
LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS TONIGHT WILL PRODUCE PERIODS OF HEAVY
RAINFALL WHICH WILL LIKELY RESULT IN FLASH FLOODING. AN ISOLATED
SEVERE STORM WILL ALSO BE POSSIBLE WITH DAMAGING DOWNBURST WINDS OR
EVEN A BRIEF TORNADO.  ALTHOUGH...FLOODING AND FLASH FLOODING WILL
BE POSSIBLE ACROSS ALL OF NORTH TEXAS... LOCATIONS WEST OF
INTERSTATE 35 WILL HAVE THE HIGHEST FLASH FLOODING POTENTIAL.

.DAYS TWO THROUGH SEVEN...
THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH FRIDAY MORNING.

THUNDERSTORM CHANCES WILL LINGER FRIDAY AFTERNOON THROUGH EARLY NEXT
WEEK. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD.
THUNDERSTORM CHANCES WILL DECREASE BY TUESDAY AS HIGH PRESSURE TRIES
TO ESTABLISH ITSELF OVER THE REGION. HOWEVER...SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS
ISOLATED SEVERE STORMS.

In the hours before

Local storm report, Jun 27, 8:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT WED JUN 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLASH FLOOD      2 S FARMERSVILLE        33.13N  96.36W
06/27/2007                   COLLIN             TX   AMATEUR RADIO

            COUNTY ROAD 558 AT 605 TEE CLOSED DUE TO HIGH WATER
Local storm report, Jun 27, 8:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT WED JUN 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     FLASH FLOOD      SULPHUR SPRINGS         33.14N  95.61W
06/27/2007                   HOPKINS            TX   LAW ENFORCEMENT

            STREET FLOODING IN SULPHUR SPRINGS...ROADS STILL
            PASSABLE
Local storm report, Jun 27, 8:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT WED JUN 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      4 SW PECAN GAP          33.40N  95.90W
06/27/2007                   HUNT               TX   LAW ENFORCEMENT

            CREEKS FLOODED IN WESTERN PART OF COUNTY
Local storm report, Jun 27, 8:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT WED JUN 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      FAIRVIEW                33.14N  96.62W
06/27/2007                   COLLIN             TX   AMATEUR RADIO

            HIGHWAY 5 FLOODED AT RAILROAD BRIDGE
Local storm report, Jun 27, 8:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT WED JUN 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     6 SW SULPHUR SPRINGS    33.08N  95.68W
06/27/2007                   HOPKINS            TX   LAW ENFORCEMENT

            TREES DOWN NEAR SHIRLEY COMMUNITY
Special weather statement, Jun 27, 8:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT WED JUN 27 2007

TXZ106-107-280215-
DELTA TX-HOPKINS TX-
843 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  NORTHERN HOPKINS COUNTY

AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF COMMERCE...MOVING NORTHEAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COOPER...CUMBY...COOPER LAKE
PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3309 9584 3346 9585 3348 9579 3348 9560
      3344 9553 3343 9543 3338 9531 3337 9531
      3336 9543 3322 9536 3309 9584

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:06 PM CDTFlash Flood WarningFWDGrayson3 hr
Jun 27, 7:18 PM CDTFlash Flood WarningFWDMilam3 hr
Jun 27, 7:30 PM CDTFlash Flood WarningFWDDelta, Hopkins, Lamar3 hr
Jun 27, 7:47 PM CDTFlash Flood WarningFWDHunt, Kaufman3 hr
Jun 27, 7:58 PM CDTSpecial Weather StatementFWDHunt32 min
Jun 27, 8:08 PM CDTSpecial Weather StatementFWDHopkins37 min
Jun 27, 8:18 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jun 27, 8:43 PM CDTSpecial Weather StatementFWDDelta32 min
Jun 27, 8:56 PM CDTSpecial Weather StatementFWDLamar34 min
Jun 27, 9:22 PM CDTFlash Flood WarningFWDAnderson, Henderson3 hr
Jun 27, 9:31 PM CDTSpecial Weather StatementFWDEastland59 min
Jun 28, 3:12 AM CDTFlash Flood WarningFWDMilam3 hr
Jun 28, 3:31 AM CDTFlash Flood WarningFWDEastland3 hr
Jun 28, 5:17 AM CDTFlash Flood WarningFWDHamilton4 hr
Jun 28, 5:41 AM CDTFlash Flood WarningFWDLampasas4 hr
Jun 28, 6:09 AM CDTFlash Flood WarningFWDCoryell4 hr
Jun 28, 6:10 AM CDTFlash Flood WarningFWDBosque4 hr
Jun 28, 9:05 AM CDTFlash Flood WarningFWDBell, McLennan4 hr
Jun 28, 9:05 AM CDTFlash Flood WarningFWDBell, Hill, McLennan4 hr
Jun 28, 9:45 AM CDTFlash Flood WarningFWDLampasas2 hr
Jun 28, 10:14 AM CDTFlash Flood WarningFWDCoryell3 hr
Jun 28, 11:43 AM CDTFlash Flood WarningFWDLampasas2 hr
Jun 28, 12:58 PM CDTFlash Flood WarningFWDBell, McLennan4 hr
Jun 28, 1:20 PM CDTSpecial Weather StatementFWDDallas25 min
Jun 28, 1:53 PM CDTSpecial Weather StatementFWDDallas37 min
Jun 28, 2:14 PM CDTSpecial Weather StatementFWDKaufman31 min
Jun 28, 2:43 PM CDTSpecial Weather StatementFWDLimestone32 min
Jun 28, 3:10 PM CDTFlash Flood WarningFWDLimestone3 hr
Jun 28, 3:15 PM CDTFlash Flood WarningFWDStephens, Young4 hr
Jun 28, 3:32 PM CDTSpecial Weather StatementFWDKaufman28 min
Jun 28, 3:35 PM CDTFlash Flood WarningFWDEastland4 hr
Jun 28, 3:35 PM CDTSpecial Weather StatementFWDKaufman25 min
Jun 28, 3:49 PM CDTFlash Flood WarningFWDHunt, Kaufman3 hr
Jun 28, 4:01 PM CDTFlash Flood WarningFWDFannin3 hr
Jun 28, 4:04 PM CDTSpecial Weather StatementFWDVan Zandt26 min
Jun 28, 4:51 PM CDTSpecial Weather StatementFWDHill24 min
Jun 28, 4:56 PM CDTSpecial Weather StatementFWDNavarro34 min
Jun 28, 5:24 PM CDTSpecial Weather StatementFWDMilam36 min
Jun 28, 5:29 PM CDTSpecial Weather StatementFWDSmith31 min
Jun 28, 5:53 PM CDTSpecial Weather StatementFWDKaufman37 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.